Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 10, NWS Seattle, WA

March 8, 2006San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Mar 8, 2006, 12:18 PM PST for San Juan County, Washington. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 12:18 PM PST (20:18 UTC)
Expired
Mar 8, 2006, 9:00 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
582 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 082018
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1218 PM PST WED MAR 8 2006

...VERY WINDY TODAY THROUGH THIS EVENING...

.A STRONG FRONT WILL APPROACH THE REGION TODAY...REACHING THE
COAST LATE THIS AFTERNOON AND MOVING EAST OF THE CASCADES EARLY
THIS EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THIS FRONT
WILL CONTINUE THROUGH THE AFTERNOON. STRONG SOUTHWEST TO WEST
WINDS WILL FOLLOW THE FRONT DURING THE EVENING HOURS. WINDS WILL
EASE AFTER MIDNIGHT.

WAZ506-507-511-514>517-082130-
/O.CAN.KSEW.HW.A.0004.000000T0000Z-060309T0500Z/
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-HOOD CANAL AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
1218 PM PST WED MAR 8 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. WINDS IN THESE AREAS WILL BE STRONG BUT ARE NOT
EXPECTED TO REACH HIGH WIND CRITERIA. HOWEVER...SOME TREES COULD
BLOW DOWN AND KNOCK SOME POWER LINES DOWN.

$$

WAZ001-503-510-090300-
/O.UPG.KSEW.HW.A.0004.000000T0000Z-060309T0500Z/
/O.NEW.KSEW.HW.W.0010.060308T2018Z-060309T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA-
1218 PM PST WED MAR 8 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER THE
NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND.
THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT 4 PM TODAY.

IN ADDITION...WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA AFTER
FRONTAL PASSAGE COULD ALSO BRING WINDS OF 40 MPH GUSTING TO 60 MPH
TO THE WHIDBEY ISLAND AREA. THESE STRONG WINDS...AFFECTING THE
ADMIRALTY INLET AREA ONLY...WILL LAST FROM ABOUT 4 PM TO ABOUT 7
PM THIS EVENING.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
2 follow-up statements
000 
WWUS76 KSEW 082216
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
216 PM PST WED MAR 8 2006

...VERY WINDY TODAY THROUGH THIS EVENING...

.A STRONG FRONT WILL APPROACH THE REGION TODAY...REACHING THE
COAST LATE THIS AFTERNOON AND MOVING EAST OF THE CASCADES EARLY
THIS EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THIS FRONT
WILL CONTINUE THROUGH THE AFTERNOON. STRONG SOUTHWEST TO WEST
WINDS WILL FOLLOW THE FRONT DURING THE EVENING HOURS. WINDS WILL
EASE AFTER MIDNIGHT.

WAZ504-517-090000-
/O.EXB.KSEW.HW.W.0010.000000T0000Z-060309T0000Z/
SOUTHWEST INTERIOR-CENTRAL COAST-
216 PM PST WED MAR 8 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR IN THE
LAKE LAWRENCE AREA OF EASTERN THURSTON COUNTY OVER THE NEXT FEW
HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND. THESE
STRONG WINDS WILL LAST UNTIL ABOUT 4 PM TODAY.

IN ADDITION...THE FRONT...WHICH REACHED THE COAST ABOUT 2 PM...IS
CAUSING LOCAL 45 MPH SUSTAINED WIND ON THE CENTRAL COAST...WITH
GUSTS TO 60 MPH. THIS WIND WILL LIKELY EASE BY 3 PM.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-090000-
/O.EXT.KSEW.HW.W.0010.000000T0000Z-060309T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
216 PM PST WED MAR 8 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER
THE NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES
INLAND. THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT
4 PM TODAY.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ510-090300-
/O.CON.KSEW.HW.W.0010.000000T0000Z-060309T0300Z/
ADMIRALTY INLET AREA-
216 PM PST WED MAR 8 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER
THE NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES
INLAND. THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT
4 PM TODAY.

IN ADDITION...WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA
AFTER FRONTAL PASSAGE COULD ALSO BRING WINDS OF 40 MPH GUSTING TO
60 MPH TO THE WHIDBEY ISLAND AREA. THESE STRONG WINDS...AFFECTING
THE ADMIRALTY INLET AREA ONLY...WILL LAST FROM ABOUT 4 PM TO
ABOUT 7 PM THIS EVENING.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
BURKE
000 
WWUS76 KSEW 090300
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
700 PM PST WED MAR 8 2006

...HIGH WIND WARNING FOR THE ADMIRALTY INLET AREA EXTENDED UNTIL 9 PM...

.STRONG WESTERLY FLOW THROUGH THE STRAIT OF JUAN DE FUCA WILL GIVE
DAMAGING WIND TO THE ADMIRALTY INLET AREA...PARTICULARLY TO
WHIDBEY ISLAND...UNTIL 9 PM. WIND WILL GRADUALLY DIMINISH AFTER 9 PM.

WAZ510-090500-
/O.EXT.KSEW.HW.W.0010.000000T0000Z-060309T0500Z/
ADMIRALTY INLET AREA-
700 PM PST WED MAR 8 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

EXPECT WEST WIND OF 40 MPH WITH GUSTS TO 60 MPH TO CONTINUE UNTIL
9 PM. WIND WILL SLOWLY DIMINISH OVERNIGHT. AT 6 PM WHIDBEY ISLAND
NAVAL AIR STATION HAD A SOUTHWEST WIND OF 41 MPH WITH GUSTS TO 51
MPH. RECE ROCKS IN THE STRAIT OF JUAN DE FUCA JUST SOUTH OF
VICTORIA HAD A WEST WIND OF 53 MPH WITH GUSTS TO 71 MPH.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 8, 8:45 AM PST, 3 hours 33 minutes earlier.

Area forecast discussion, Mar 8, 8:45 AM PST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PST WED MAR 8 2006

.SYNOPSIS...A STRONG FRONT WILL BRING RAIN AND WIND TO THE LOWLANDS
AND HEAVY SNOW TO THE MOUNTAINS TODAY. SNOW LEVELS WILL DECREASE
SHARPLY BEHIND THE FRONT TONIGHT. SNOW OR MIXED RAIN AND SNOW MAY
FALL OVER THE LOWLANDS TONIGHT AND THURSDAY NIGHT. CONDITIONS WILL
BEGIN TO DRY OVER THE WEEKEND.

&&

.SHORT TERM...LOCAL WET SNOW HAS ENDED...JUST RAIN EVERYWHERE. NICE
VIGOROUS SYSTEM ON TRACK FOR RAIN IN THE LOWLANDS AND HEAVY SNOW IN
THE MOUNTAINS. WARNINGS UP AND LOOK FINE. WIND COULD BE A PROBLEM
BUT EXPECT ANY HIGH WIND TO BE MARGINAL AND WILL KEEP WATCH GOING
UNTIL SOME REPORTS OF HIGH WIND ARRIVE. BURKE

.LONG TERM...PREVIOUS DISCUSSION...OUR REGION WILL BE UNDER THE
INFLUENCE OF A LARGE...BROAD AND COLD UPPER TROF FRIDAY THROUGH
SUNDAY. THERE ARE NO SIGNIFICANT FEATURES WITHIN THIS SYSTEM TO GRAB
ONTO AND IT WILL SLOWLY SLIDE SOUTH THROUGH THE PERIOD. THEREFORE
CURRENT FORECAST OF CHANCE OF SHOWERS FRIDAY...THEN SLOW DRYING OVER
THE WEEKEND WITH COOL TEMPS LOOKS GOOD. FOR THE BEGINNING OF THE
COMING WEEK...WELL GRAB THE COIN. MODELS HAVING A HARD TIME DEALING
WITH SOUTHERN STREAM ENERGY TRYING TO BREAK UNDER THE ALASKAN HIGH.
OVERALL EXPECTING SLIGHTLY COOLER THAN NORMAL TEMPS...BUT COULD BE
DRY OR COULD BE A BIT WET. DONT LOCK IN YOUR OUTDOOR PLANS FOR MON
AND TUE JUST YET.  CERNIGLIA

&&

.AVIATION...MOSTLY MVFR WITH LCL IFR CONDITIONS TODAY. FROPA WILL
REACH PUGET SOUND AROUND 00Z OR 4PM. WINDS WILL INCREASE TO AROUND
FROPA...AND NOT DECREASE TIL THE PSCZ SETS UP THIS EVENING. FOR KSEA
18020G30KT BY MIDDAY...A LITTLE STRONGER AROUND 00Z. PRECIP TYPE
SHOULD BE MOSTLY RAIN SHOWERS THIS EVENING EXCEPT SNOW POSSIBLE IN
THE PSCZ. SHOULD BECOME RATHER UNSTABLE BEHIND THE FRONT SO MAY HAVE
TO ADD ISOLD THUNDERSTORMS WITH ICE PELLETS TO THE TWEBS FOR THE
EVENING HOURS...IT WILL BE COLDER ALOFT THAN YESTERDAY AND WE HAD A
COUPLE STRIKES AND SOME ICE PELLETS YESTERDAY SO SHOULD BE A GOOD
BET TONIGHT.  MM

&&

.MARINE...CURRENT FORECASTS LOOK VERY GOOD...NO SIGNIFICANT CHANGES
AT ALL.

&&

.WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING CASCADES AND OLYMPICS THROUGH TONIGHT.
HIGH WIND WATCH COAST...STRAIT...NW INTERIOR...N HOOD CANAL...
ADMIRALTY INLET AREA...EVERETT AND VICINITY INTO THIS EVENING.
HIGH SURF ADVISORY COAST FOR LATE TONIGHT AND THU.
GALE WARNING ALL WATERS.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:08 AM PSTHigh Wind WatchSEWSan Juan8 hr

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.